Florida, 2010

Damaging Winds in Florida, July 23, 2010

July 23, 2010 · NWS MOB · 2 events in 2 counties and zones

Afternoon thunderstorms produced high winds that damaged trees and roofs.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$17,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Afternoon thunderstorms produced high winds that damaged trees and roofs.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 23, 12:00 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 23, 12:00 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
100 PM CDT FRI JUL 23 2010

.AVIATION [18Z TAF ISSUANCE]...PATCH OF HIGH LEVEL CIGS MOVING
NORTHWEST OVER THE AREA. VFR CONDITIONS EXPECTED UNDER HIGH PRESSURE
THRU 00Z. START TO BRING IN MVFR CIGS AFT 00Z AS HIGH PRESSURE
SYSTEM OVER THE SOUTHEAST TAPS BETTER TROPICAL MOISTURE WITH BONNIE
MOVING WEST NORTHWEST OVER THE EASTERN GULF. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      97  75  94  77 /  20  20  40  60
PENSACOLA   96  79  93  80 /  30  20  50  60
DESTIN      90  81  88  81 /  30  20  50  60
EVERGREEN   98  74  96  76 /  30  20  30  30
WAYNESBORO  99  74  97  76 /  20  10  30  50
CAMDEN      99  74  97  76 /  20  10  30  30
CRESTVIEW   98  75  94  76 /  30  20  40  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...TROPICAL STORM WIND WARNING UNTIL 9 AM SUNDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND
     UPPER MOBILE.

     HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

     TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND
     UPPER MOBILE.

FL...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES: COASTAL
     ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND
     ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
     ROSA.

     TROPICAL STORM WIND WARNING UNTIL 9 AM SUNDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
     ROSA.

MS...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Jul 23, 8:00 AM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
900 AM CDT FRI JUL 23 2010

ALZ051>064-FLZ001>006-GMZ630-650-900-670-675-MSZ067-075-076-078-
079-241400-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
900 AM CDT FRI JUL 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

DUE TO TROPICAL STORM BONNIE FORECAST TO MOVE INLAND OVER SOUTHEAST
LOUISIANA SUNDAY MORNING...PLEASE REFER TO THE HURRICANE LOCAL STATEMENTS
AND GRAPHICAL HURRICANE LOCAL STATEMENT FOR LOCAL IMPACTS ISSUED BY
THE NATIONAL WEATHER SERVICE IN MOBILE.

THE HAZARDOUS WEATHER OUTLOOK PRODUCT WILL RESUME LATE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

STAY TUNED TO THE LATEST ADVISORIES ON BONNIE FROM THE NATIONAL
HURRICANE CENTER OVER THE WEEKEND.

In the hours before

Special weather statement, Jul 23, 1:53 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
253 PM CDT FRI JUL 23 2010

FLZ001>004-232100-
INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL ESCAMBIA-COASTAL SANTA
ROSA-
253 PM CDT FRI JUL 23 2010

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ESCAMBIA AND SOUTHERN
SANTA ROSA COUNTIES...

AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF BAGDAD...MOVING WEST AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND...BAGDAD...MILTON...PACE...PENSACOLA REGIONAL AIRPORT AND
FERRY PASS THROUGH 400 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

The radar

The Mobile radar (KMOB), 102 km away, was scanning. The volume nearest the first event began at 20:47 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Escambia

When
July 23, 2:45 PM CST to 2:47 PM CST
Where
Escambia County, Pensacola
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
30.420, -87.220

Winds estimated at 65 mph blew a tree down on to a house.

Thunderstorm Wind, Okaloosa

When
July 23, 2:56 PM CST to 2:58 PM CST
Where
Okaloosa County, 5 mi S of Crestview
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
30.678, -86.600

Thunderstorm wind gusts estimated at 60 mph caused minor roof damage and also damaged a swing set.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254293, 254292.